Aspergillus

Hello folk - do any fellow aspergillus sufferers also have sweats every 20 minutes night & day? I've been sweating for 13 months now & Been on itraconazole and prednisone for 9 weeks & seem to be worse than ever. Should say I've got MDS (bone marrow failure/blood cancer) and am transfusion dependent. Oh yes, just been diagnosed with bronchiectasis which I've never heard of. Just need to know about these sweats as can cope (ish) with all the other stuff just about but sitting on underground soaked every day is getting me down. Be grateful for ANY response as docs don't seem to know or don't want me to know which is the feeling I get doh! Regards

7 Replies

oldestnewest
  • All I know is that the Doc at the National Aspergillosis centre always asks me if I get sweats but don't know why? It must have something to do with Aspergillosis. I should always ask why and what does it mean if I do. I am menopausal and have been enjoying (?) hot flushes for 2 years. Not as bad as your but like I tell the Doc how would I know the difference between a sweat brought on by illness and hot flushes? They can't answer that one, or at least never have. Am so happy to know that this could go on for the rest of my life. I ought to somehow be connected up to our central heating system.

    Sian

    X

  • Hello been on itraconazole for over 2 years. Found the first few months that I did sweat alot More.But It did get better.now it still happens but its nowhere near as bad. So think positive. Make sure you dont take them with a cup of tea or coffee as this seems to bring the sweats on with a vengeance. Hope this helps abit.

    Cheers ade

  • I have had similar experience and it turned out to be the prednisolone which affected my adrenal glands causing adrenal gland insufficiency. Ask for a synacthen test when you see your doctor again. Although I must admit 9 weeks of prednisolone is not that long.

    Good luck

  • It is well worth asking your doctor about this. Sweats can be caused as a side effect of the drugs you are taking - your doctor will ask about them as one possible indicator that your dose isn't quite right for you. They may be able to alter the dose a little if all is well elsewhere, but if they think you might get more serious problems if they alter it they will leave well alone for now. As always your doctor is making a risk/benefit judgement.

    Keep mentioning it to your medical team and emphasis if it is a big problem for your quality of life.

  • Many thanks for your reply. Alas sweats going on well before meds & you're correct, I know my illnesses are rare & the doctors are doing their best so I just have to be patient (and soggy!) regards G ps just remembered August last year when I was diagnosed with MDS & I had this terrible urge to keep smelling the air after rain on the gardens/flower beds (always had head out of window) or near the vegetable counters in supermarkets - weird but I wonder if that's where I picked up this pesky ABPA without realising or am I just odd?

  • Several years ago I was on Itraconazole for my aspergillus. It worked well for about two years and then was I developed really bad flushes and sweats. I was changed to Vfend. This was fine for a couple of years and I then became more ill. Had to go to bed just after tea time each night. I thought I was dying I felt so bad. My consultant put me on Posaconazole and what a transformation. no side effects at all and life was worth living again. M

  • Hiya thanks for coming back to me & I'm so glad things got better for you but sadly I've had the sweats way before any medication and because of my bone marrow condition (MDS) docs seem reluctant to try anything else. Just can't understand that in 3 months of taking Itraconazole, my sweats are even worse - ho hum😕 Having 5 cortisone injections in my spine tomorrow woohoo, hopefully be able to walk without Codipar (nope it's not that causing me to be Sweaty Betty) best regards Glyn

You may also like...